View Full Version : Amphetamine Question


terminator0723
01-16-17, 07:09 PM
I know you guys aren't doctors (well some of you could be), and everyone is different, but I've had stomach issues on Adderall IR and XR. They don't really upset my stomach, but they come with a mild burn/ache. I've recently been put on dextroamphetamine to see if it's any better, and it is, but it's still there. It seems like the more I take it, the longer it hangs around. My doctor talked about trying Vyvanse instead, but I'm wondering if it will do the same thing, since it's still dextroamphetamine. What do you guys think? Worth a shot, or think it'll be the same for any amphetamine?

I've tried the methylphenidate group, but they don't seem to produce any positive effects. Ritalin actually seemed to burn worse than the amphetamines, plus it produced no positives. Focalin has been the only medication that hasn't irritated my stomach, but up to 10 mg, it didn't really help me. So my doc is wanting to leave those alone for now.

Jenn1202
01-17-17, 12:55 AM
Have you tried taking it with food? When I first started taking amphetamines I had stomach issues and my stomach could not tolerate them. Taking amphetamines with food really helped. But you want to make sure not to take them with anything acidic or alkaline (acidic food often reduces the effects and alkaline food could potentially potentiate it and make the side effects worse). Cereal (with no milk) and/or rice seemed to work well for me. Taking the medication with things like milk and yogurt would often make it less effective. I think you need to wait at least 45 minutes after taking the medication before you can eat acidic and alkaline foods.

Also, have you tried Zenzedi? I had less side effects on Zenzedi than I did on generic Dexedrine.

You could also try Desoxyn if your doctor is open to prescribing it. I've heard that it's very effective and that people hardly get side effects on it, but most doctors aren't willing to prescribe it because it's a form of Meth (the street drug). Personally I chose not to try it (I was afraid to try it because of my benign heart issues because there's a warning on the label that says that people with heart issues have died on it), but it could possibly be an option for you.

terminator0723
01-18-17, 03:34 AM
Have you tried taking it with food? When I first started taking amphetamines I had stomach issues and my stomach could not tolerate them. Taking amphetamines with food really helped. But you want to make sure not to take them with anything acidic or alkaline (acidic food often reduces the effects and alkaline food could potentially potentiate it and make the side effects worse). Cereal (with no milk) and/or rice seemed to work well for me. Taking the medication with things like milk and yogurt would often make it less effective. I think you need to wait at least 45 minutes after taking the medication before you can eat acidic and alkaline foods.

Also, have you tried Zenzedi? I had less side effects on Zenzedi than I did on generic Dexedrine.

You could also try Desoxyn if your doctor is open to prescribing it. I've heard that it's very effective and that people hardly get side effects on it, but most doctors aren't willing to prescribe it because it's a form of Meth (the street drug). Personally I chose not to try it (I was afraid to try it because of my benign heart issues because there's a warning on the label that says that people with heart issues have died on it), but it could possibly be an option for you.

Ivve tried taking them before eating, during eating, and after eating, all with the same issue. It's barely noticible on dextroamphetamine, and it's brief, so I may end up sticking with it. Though the headache I get on dex as it wears off kind of replaces the stomach problems. I may just need a different generic.. I've read lots of horror stores about Kvk dex. Ill look into Zenzedi. I've heard they have coupons. Thanks for the reply!

Jenn1202
01-18-17, 01:20 PM
Good point. Maybe a different generic would work for you. I had horrible stomach aches on Mallinckrodt Ritalin and no stomach aches on other generics.

One thing you could try to reduce the come down effects is to take a very low dose of Dex around the time it starts wearing off. This way when the medication leaves your body the come down effects probably won't be so bad.

Fraser_0762
01-18-17, 01:23 PM
Do you suffer from acid reflux? I get it really bad and take omeprazole to help reduce the acid level in my stomach.

jkimbo
01-18-17, 05:45 PM
I'm afraid I get that all the time any ways because I love spicy foods and the hottest peppers I can get. So for me being like that for as long as I have,mpost of my life, I'm use to it :)

C15H25N3O
01-18-17, 05:56 PM
A typical stress symptom is immediate stomach acid overproduction after waking up.
If it is not the stimulation itself there is only the substance in your stomach left.
I dont know if Vyvanses capsule is stomach acid resistent but a capsule that does not
open before entering the gut could protect you. Vyvanse is absorbed by the gut.

Pilgrim
01-18-17, 06:07 PM
Sometimes it wakes me up, unintended side effect of Dex. I drink plenty of water.

Jenn1202
01-18-17, 09:59 PM
Do you suffer from acid reflux? I get it really bad and take omeprazole to help reduce the acid level in my stomach.

Dex, Adderall (and based on experience even Ritalin) interact with omeprazole and other acid blockers (see Dex and Adderall info sheets). I wouldn't recommend taking these medication at the same time or even on the same day/week. Acid blockers potentiate stimulant ADD medications. I had really bad side effects when I took Ritalin and acid blockers on the same day.

C15H25N3O
01-19-17, 01:09 AM
Dex, Adderall (and based on experience even Ritalin) interact with omeprazole and other acid blockers (see Dex and Adderall info sheets). I wouldn't recommend taking these medication at the same time or even on the same day/week. Acid blockers potentiate stimulant ADD medications. I had really bad side effects when I took Ritalin and acid blockers on the same day.

Exactly. AMP and proton pump inhibitors are metabolized on livers enzym P450 CYP2D6.
This can make ugly side-effects like becoming extreme tired on AMP and next minute
sudden boosts like double dosage. You need warrior genes to dare this kind of side-effects
or interactions.

terminator0723
01-19-17, 04:10 AM
Good point. Maybe a different generic would work for you. I had horrible stomach aches on Mallinckrodt Ritalin and no stomach aches on other generics.

One thing you could try to reduce the come down effects is to take a very low dose of Dex around the time it starts wearing off. This way when the medication leaves your body the come down effects probably won't be so bad.
That makes sense. I'll have to try that.

Do you suffer from acid reflux? I get it really bad and take omeprazole to help reduce the acid level in my stomach.
Not that I know of...

A typical stress symptom is immediate stomach acid overproduction after waking up.
If it is not the stimulation itself there is only the substance in your stomach left.
I dont know if Vyvanses capsule is stomach acid resistent but a capsule that does not
open before entering the gut could protect you. Vyvanse is absorbed by the gut.
That will probably be the next one I have my doctor prescribe me... It seems like my stomach issues have completely gone away with the dex. I wonder if that's across the board. I'm going to try my Adderall again tomorrow and see. I never had headaches after it wore off, just stomach issues.

sarahsweets
01-19-17, 05:00 AM
I take a PPI called aciphex and I take it at night.

Jenn1202
01-19-17, 01:59 PM
Exactly. AMP and proton pump inhibitors are metabolized on livers enzym P450 CYP2D6.
This can make ugly side-effects like becoming extreme tired on AMP and next minute
sudden boosts like double dosage. You need warrior genes to dare this kind of side-effects
or interactions.

Drug interactions can be dangerous and in some cases even deadly. I had really bad heart palpitations from these interactions and I was on a very low dose of Ritalin (5-10 mg). I felt like my heart was beating out of my chest for a good 10-20 minutes. It was scary... My symptoms probably would been much worse on higher doses.